Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 48, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 4, 2018, 10:37 AM EDT for Williams County, Ohio. It took effect at May 4, 2018, 4:00 PM EDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 10:37 AM EDT (14:37 UTC)
- In effect from
- May 4, 2018, 4:00 PM EDT
- Expired
- May 6, 2018, 10:53 AM EDT
- In force
- 43 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
324 WGUS43 KIWX 041437 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 1037 AM EDT Fri May 4 2018 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County .Recent rainfall led to rises on the St. Joseph River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC171-051437- /O.NEW.KIWX.FL.W.0048.180504T2000Z-180508T1000Z/ /MONO1.1.ER.180504T2000Z.180505T1800Z.180507T1000Z.NO/ 1037 AM EDT Fri May 4 2018 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Saint Joseph River Ohio below Montpelier * from this afternoon to Tuesday morning. * At 8 AM Friday the stage was 11.5 feet and rising. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will rise above flood stage Friday afternoon and crest near 12.6 feet around 2 AM Sunday May 6 and fall below flood stage around 6 AM Monday May 7. * At 13.0 feet...County Road K, one mile southwest of Montpelier begins to flood. Some flooding begins to affect the village of Pioneer. Significant low land and agricultural flooding occurs near the river. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$
6 follow-up statements
307
WGUS83 KIWX 041448
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1048 AM EDT Fri May 4 2018
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
*********************************************************
.Write a short synopsis about the causes of the flooding after the
dot. Do not remove the dot. Remove the stars and this message before
sending. Thank you.
********************************************************
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-051448-
/O.CON.KIWX.FL.W.0048.180504T2000Z-180508T1000Z/
/MONO1.1.ER.180504T2000Z.180505T1800Z.180507T1000Z.NO/
1048 AM EDT Fri May 4 2018
The Flood Warning continues for
The Saint Joseph River Ohio below Montpelier
* from this afternoon to Tuesday morning.
* At 8 AM Friday the stage was 11.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Friday afternoon
and crest near 12.6 feet around 2 AM Sunday May 6 and fall below
flood stage around 6 AM Monday May 7.
* At 13.0 feet...County Road K, one mile southwest of Montpelier
begins to flood. Some flooding begins to affect the village of
Pioneer. Significant low land and agricultural flooding occurs near
the river.
* This crest compares to a previous crest of 12.7 feet which occurred
on Dec 17 2011.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-051448-
/O.EXT.KIWX.FL.W.0047.000000T0000Z-180510T0000Z/
/NVLI3.1.ER.180504T0100Z.180505T1800Z.180509T0000Z.NO/
1048 AM EDT Fri May 4 2018
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* until Wednesday evening.
* At 10 AM Friday the stage was 12.5 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 13.1 feet around 8
PM Sunday May 6 and fall below flood stage around 8 PM Tuesday
May 8.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
about 3 miles northeast of Newville. Considerable agricultural and
low land flooding occurs along the St. Joseph River to the
Cedarville Reservoir.
* This crest compares to a previous crest of 12.9 feet which occurred
on Dec 18 2011.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-051448-
/O.EXT.KIWX.FL.W.0044.000000T0000Z-180509T0730Z/
/STRO1.1.ER.180503T1520Z.180505T1200Z.180508T0730Z.NO/
1048 AM EDT Fri May 4 2018
The Flood Warning has been extended for
The Tiffin River near Stryker
* until late Tuesday night.
* At 10 AM Friday the stage was 12.8 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.1 feet around 2
PM Saturday May 5 and fall below flood stage around 3 AM Tuesday
May 8.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
* This crest compares to a previous crest of 13.1 feet which occurred
on Jul 15 2017.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$533
WGUS83 KIWX 041450
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1050 AM EDT Fri May 4 2018
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb
and Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent rainfall led to rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-051449-
/O.CON.KIWX.FL.W.0048.180504T2000Z-180508T1000Z/
/MONO1.1.ER.180504T2000Z.180505T1800Z.180507T1000Z.NO/
1050 AM EDT Fri May 4 2018
The Flood Warning continues for
The Saint Joseph River Ohio below Montpelier
* from this afternoon to Tuesday morning.
* At 8 AM Friday the stage was 11.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Friday afternoon
and crest near 12.6 feet around 2 AM Sunday May 6 and fall below
flood stage around 6 AM Monday May 7.
* At 13.0 feet...County Road K, one mile southwest of Montpelier
begins to flood. Some flooding begins to affect the village of
Pioneer. Significant low land and agricultural flooding occurs near
the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-051449-
/O.CON.KIWX.FL.W.0047.000000T0000Z-180510T0000Z/
/NVLI3.1.ER.180504T0100Z.180505T1800Z.180509T0000Z.NO/
1050 AM EDT Fri May 4 2018
The Flood Warning continues for
The Saint Joseph River Ohio above Newville
* until Wednesday evening.
* At 10 AM Friday the stage was 12.5 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 13.1 feet around 8
PM Sunday May 6 and fall below flood stage around 8 PM Tuesday
May 8.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
about 3 miles northeast of Newville. Considerable agricultural and
low land flooding occurs along the St. Joseph River to the
Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-051449-
/O.CON.KIWX.FL.W.0044.000000T0000Z-180509T0730Z/
/STRO1.1.ER.180503T1520Z.180505T1200Z.180508T0730Z.NO/
1050 AM EDT Fri May 4 2018
The Flood Warning continues for
The Tiffin River near Stryker
* until late Tuesday night.
* At 10 AM Friday the stage was 12.8 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.1 feet around 2
PM Saturday May 5 and fall below flood stage around 3 AM Tuesday
May 8.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$299
WGUS83 KIWX 050213
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1012 PM EDT Fri May 4 2018
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Rises on area rivers occurred as a result of recent rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-060211-
/O.EXT.KIWX.FL.W.0048.000000T0000Z-180508T0900Z/
/MONO1.1.ER.180504T2324Z.180505T1800Z.180507T0900Z.NO/
1012 PM EDT Fri May 4 2018
The Flood Warning has been extended for
The Saint Joseph River Ohio below Montpelier
* until late Monday night.
* At 8 AM Friday the stage was 11.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Friday evening and
crest near 12.5 feet around 2 PM Saturday May 5 and fall below
flood stage around 5 AM Monday May 7.
* At 13.0 feet...County Road K, one mile southwest of Montpelier
begins to flood. Some flooding begins to affect the village of
Pioneer. Significant low land and agricultural flooding occurs near
the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-060211-
/O.EXT.KIWX.FL.W.0047.000000T0000Z-180510T0400Z/
/NVLI3.1.ER.180504T0100Z.180506T0000Z.180509T0400Z.NO/
1012 PM EDT Fri May 4 2018
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* until late Wednesday night.
* At 9 PM Friday the stage was 12.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 13.3 feet around 8
PM Saturday May 5 and fall below flood stage around 12 AM
Wednesday May 9.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
about 3 miles northeast of Newville. Considerable agricultural and
low land flooding occurs along the St. Joseph River to the
Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-060211-
/O.EXT.KIWX.FL.W.0044.000000T0000Z-180509T1330Z/
/STRO1.1.ER.180503T1520Z.180505T1200Z.180508T1330Z.NO/
1012 PM EDT Fri May 4 2018
The Flood Warning has been extended for
The Tiffin River near Stryker
* until Wednesday morning.
* At 9 PM Friday the stage was 12.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.1 feet around 8
PM Saturday May 5 and fall below flood stage around 9 AM Tuesday
May 8.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$006
WGUS83 KIWX 051408
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1008 AM EDT Sat May 5 2018
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent rainfall led to rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-061407-
/O.EXT.KIWX.FL.W.0048.000000T0000Z-180508T0600Z/
/MONO1.1.ER.180505T0551Z.180505T1800Z.180507T0600Z.NO/
1008 AM EDT Sat May 5 2018
The Flood Warning has been extended for
The Saint Joseph River Ohio below Montpelier
* until late Monday night.
* At 7 AM Saturday the stage was 12.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.4 feet around 2
AM Sunday May 6 and fall below flood stage around 2 AM Monday May
7.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-061407-
/O.EXT.KIWX.FL.W.0047.000000T0000Z-180510T1000Z/
/NVLI3.1.ER.180504T0100Z.180505T1800Z.180509T1000Z.NO/
1008 AM EDT Sat May 5 2018
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* until Thursday morning.
* At 9 AM Saturday the stage was 13.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 13.3 feet around 2
PM Saturday May 5 and fall below flood stage around 6 AM
Wednesday May 9.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
about 3 miles northeast of Newville. Considerable agricultural and
low land flooding occurs along the St. Joseph River to the
Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-061407-
/O.EXT.KIWX.FL.W.0044.000000T0000Z-180509T1930Z/
/STRO1.1.ER.180503T1520Z.180505T1800Z.180508T1930Z.NO/
1008 AM EDT Sat May 5 2018
The Flood Warning has been extended for
The Tiffin River near Stryker
* until Wednesday afternoon.
* At 9 AM Saturday the stage was 13.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.2 feet around 8
PM Saturday May 5 and fall below flood stage around 3 PM Tuesday
May 8.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$277
WGUS83 KIWX 060213
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1013 PM EDT Sat May 5 2018
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb
and Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Rises on area rivers occurred as a result of recent rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-070213-
/O.CON.KIWX.FL.W.0048.000000T0000Z-180508T0600Z/
/MONO1.1.ER.180505T0551Z.180506T0600Z.180507T0600Z.NO/
1013 PM EDT Sat May 5 2018
The Flood Warning continues for
The Saint Joseph River Ohio below Montpelier
* until late Monday night.
* At 7 AM Saturday the stage was 12.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.4 feet around 2
AM Sunday May 6 and fall below flood stage around 2 AM Monday May
7.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-070213-
/O.CON.KIWX.FL.W.0047.000000T0000Z-180510T1000Z/
/NVLI3.1.ER.180504T0100Z.180506T0600Z.180509T1000Z.NO/
1013 PM EDT Sat May 5 2018
The Flood Warning continues for
The Saint Joseph River Ohio above Newville
* until Thursday morning.
* At 9 PM Saturday the stage was 13.3 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will fall below the 12.0 foot flood stage
around 6 AM Wednesday May 9.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
about 3 miles northeast of Newville. Considerable agricultural and
low land flooding occurs along the St. Joseph River to the
Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-070213-
/O.CON.KIWX.FL.W.0044.000000T0000Z-180509T1930Z/
/STRO1.1.ER.180503T1520Z.180505T1700Z.180508T1930Z.NO/
1013 PM EDT Sat May 5 2018
The Flood Warning continues for
The Tiffin River near Stryker
* until Wednesday afternoon.
* At 9 PM Saturday the stage was 13.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage
around 3 PM Tuesday May 8.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$235 WGUS83 KIWX 061453 FLSIWX Flood Statement National Weather Service Northern Indiana 1053 AM EDT Sun May 6 2018 ...The Flood Warning is cancelled for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County .Recent rainfall led to rises along the Saint Joseph River below Montpelier. The river has fallen below floodstage and will continue to fall through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC171-061523- /O.CAN.KIWX.FL.W.0048.000000T0000Z-180508T0600Z/ /MONO1.1.ER.180505T0551Z.180505T1100Z.180505T1900Z.NO/ 1053 AM EDT Sun May 6 2018 The Flood Warning is cancelled for The Saint Joseph River Ohio below Montpelier * At 7 AM Sunday the stage was 11.7 feet * Flood stage is 12.0 feet. * The river fell below flood stage yesterday afternoon. * Forecast...The river will fall to near 11.6 feet around 2 PM Sunday May 6. * At 12.0 feet...Flooding of low land and agricultural land begins near the river. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 4, 6:14 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 4, 6:14 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
614 AM EDT Fri May 4 2018
.SYNOPSIS...
Issued at 352 AM EDT Fri May 4 2018
A cold front will approach the region today with windy conditions
developing. Strong southwest winds will develop ahead of this
front followed by gusty west winds behind the front. Peak wind
gusts later this morning into this afternoon are expected to range
from 40 to 50 mph across portions of far northern Indiana,
southern Lower Michigan, and northwest Ohio. A few showers and
thunderstorms may develop along the cold front today as it tracks
from west to east this morning through mid afternoon. High
pressure will build in for tonight bringing dry weather into
Saturday. High temperatures this afternoon will range from the
lower 70s across southwest Lower Michigan to the upper 70s across
far northeast Indiana and northwest Ohio. Cooler temperatures are
expected closer to the Lake Michigan shoreline.
&&
.SHORT TERM...(Today and Tonight)
Issued at 352 AM EDT Fri May 4 2018
Active weather to continue today with isolated-scattered showers and
thunderstorms along with very windy conditions.
Just some minor modifications made to the previous wind advisory to
expand southward a row counties across northern Indiana, and to
include the remainder of northwest Ohio counties.
Mid level dry slot will continue to overspread the area this morning
which should keep precip coverage to a minimum through daybreak.
The main upper level trough will finally eject northeast today
reaching the western Great Lakes later this morning. Decent upper
jet coupling should continue to promote sfc cyclogenesis this
morning with already some respectable pressure fall tendencies
associated with this cyclone. VAD profiles this morning indicate
very impressive low level jet in place and should continue to
maintain a 40-45 knot southwesterly 925 mb wind in advance of
approaching cold front. Based on these wind profiles, it will not
take long to mix down stronger winds this morning, as early as the
13-14Z timeframe. In addition to the decent pre-frontal mixing,
post-frontal winds and notable isallobaric contribution will
enhance winds for a brief time this morning/early afternoon in
association with the deepening cyclone. Strongest isallobaric
forcing should remain just to the north across central Lower
Michigan, but northern tier of counties will also experience
effects from this rise/fall couplet.
Still appears as though a 3 to 6 hour window of wind advisory level
winds will be experienced this morning into this afternoon with
shortest duration across western portions of the advisory due to
maturation of rise/fall couplet through the morning hours. Did add
a row of counties south of the current advisory and extended
advisory across all of NW Ohio where afternoon mixing should be
optimized. Will maintain wording of advisory of 45 to 50 mph wind
gusts, although may need to watch for some isolated 50+ mph wind
gusts in a brief window late morning-early afternoon especially
across Lower Michigan where isallobaric addition to the winds will
be more of a factor. Winds should drop off sharply from west to
east this afternoon.
Increasing upper forcing and eventual eastward progression of the
dry slot should allow scattered showers/isolated storms to
develop in association with cold frontal forcing later this
morning into the afternoon. Instability magnitudes and convective
depths should be somewhat limited today, but even with any
convective shower development concern does exist for some
localized stronger wind gusts given low level lapse rates and wind
profiles. Upon collaboration with surrounding offices, did nudge
temperatures up slightly today despite afternoon cold advection
with strong westerly component and subsidence helping to offset
effects of advection (with the exception of Lake Michigan
shoreline area).
Quiet weather returns for tonight as broad low level anticyclone
builds across the MS/Ohio Valley with much drier air settling
across the region.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 352 AM EDT Fri May 4 2018
Deamplification of upper flow and maintenance of westerly low level
component into Saturday will allow for continued above normal
highs in the mid to upper 70s with low dew points. Long advertised
northwest flow wave to bring fairly strong frontal zone across
Great Lakes region on Sunday with some scattered showers expected.
An isolated thunderstorm is possible for southern locations,
although realizing significant instability will be difficult
given somewhat dry low level air and high based nature to showers.
A more substantial low level thermal trough to advect across the
area behind this system Sunday night into Monday. Currently not
expecting any frost/freeze issues with some northeasterly gradient
being maintained Sunday night. Monday night could be a night to
watch for potential patchy frost, although moderations of low
level air mass may keep temps just warm enough.
Guidance remains in good agreement with next system for midweek
with additional rain chances and near seasonable temps. Additional
Pacific waves may impact the area late next work week/next
weekend, but with low confidence will introduce just some low
chance PoPs toward the end of the period.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 612 AM EDT Fri May 4 2018
A strong cold front will swing through KSBN late morning and KFWA
early this afternoon. Strong winds, low chances for convective
showers, and a period of MVFR cigs will accompany this frontal
passage. VFR/dry with breezy westerly winds then post-frontal
this afternoon. Winds then quickly diminish early this evening as
low level ridge axis folds in.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 6 PM EDT /5 PM CDT/ this evening for
INZ003>009-014-016>018.
MI...Wind Advisory until 6 PM EDT this evening for MIZ077>081.
OH...Wind Advisory until 6 PM EDT this evening for OHZ001-002-004-005-
015-016-024-025.
LM...Gale Warning until 2 PM EDT this afternoon for LMZ043-046.
&&
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 4, 4:30 AM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 430 AM EDT Fri May 4 2018 INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024-025- 050830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 430 AM EDT Fri May 4 2018 /330 AM CDT Fri May 4 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Wind gusts of 40 to 50 mph are expected from mid morning through late afternoon today. An isolated thunderstorm is possible across northeast Indiana, southern Lower Michigan, and northwest Ohio today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Any spotter reports of measured wind gusts in excess of 45 mph or wind damage will be appreciated today. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ012-013-015-020-022>027-032>034-050830- Starke-Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay- 430 AM EDT Fri May 4 2018 /330 AM CDT Fri May 4 2018/ This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...Today and Tonight Wind gusts to 40 mph are expected from late morning through mid afternoon Friday. An isolated thunderstorm is possible today, mainly from mid morning through mid afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-050830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 430 AM EDT Fri May 4 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft will continue through this afternoon. A period of gale gusts is expected this morning into early this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous conditions for small craft may develop again Sunday afternoon into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:48 PM EDT | Wind Advisory | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 18 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.